08-07-2019 03:30 PM - edited 08-07-2019 04:53 PM
Oh no please dont tell me this is the side effect i have to live with just changed anti psycotics and despite eating completely healthy and going to gym 4-5 times a week I have noticed weight going on and just stood on the scales and have gained quite sugnificantly in a short period. I am soooo upset this is not what I want and reading up if weight gain is rapid at the start im on the way of continuing gaining. Please help me with any advice on avoiding weight gain ???
09-07-2019 05:21 PM
I would suggest talking to your Dr. I know its quite upsetting but focus your attention on taking action and looking after yourself. I know you're doing all you can. I have put on weight because of medication too- not that type of medication. I have just recently had WLS and it has been a success for me @Sirihawi
09-07-2019 05:36 PM
@oceangirl thankyou for your reply. Yes I will make appt with Pysch soon. Can i aak what WLS is?
09-07-2019 05:55 PM - edited 09-07-2019 05:57 PM
@SirihawiNo worries- I think its a good idea to make an appointment to see your Psych. WLS stands for weight loss surgery- I know its not for everyone but I am hoping it will help change my life and it has . I am sure by christmas I will be much healthier and happier.
I don't want to pry too much but is it esstential that you're on that medication type?- I am not going to advise you what to do because that is between you & your Dr- but talk to them about your options. Carrying too much weight does affect your mind and I think it does have quite a negative affect on both our physical and emotional health and many other aspects too.
09-07-2019 08:31 AM
Hi @Sirihawi , I've been through the same thing the last 14 months or so. It wasn't to bad for me at first, or at least I didn't notice it very quickly and then bam, i just started piling the weight on. I have bipolar 2. I am eating as healthy as I ever have, go to the gym up to 7 or 8 times a week. I am tapering off my meds, but, it hasn't helped so far. Trying to be patient but its hard. I am going to try and do a lot more cardio than I have been doing and hope that works. I seem to lose a kilo or two by doing that, but, then it returns soon after. It's so frustrating. I saw a second Doctor and he suggested surgery. Scared me a lot as that though hadn't crossed my mind before.
As @oceangirl suggests, talk to Doctor in regard to your meds.
09-07-2019 10:14 AM
Hey crew great to see everyone supporting one another around this issue I know it's a problem many people struggle with in the process of trialling meds @Gazza75 @Sirihawi @oceangirl Just a gentle reminder regarding our guidelines, if we can avoid getting too specific about medication, weight loss tips etc it helps keep the entire community safe. No issue with the thread at this stage, just a reminder in case. Focusing on the feeling around it is totally fine If you have any further questions feel free to email us firstname.lastname@example.org
If you need urgent assistance, see Need help now
For mental health information, guidance and referrals, see the SANE Help Centre
SANE Forums is published by SANE Australia with funding from the Australian Government Department of Health
SANE Australia ABN 92006533606
PO Box 226 South Melbourne 3205 Australia